Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Unipotent flat bundles and Higgs bundles over compact Kähler manifolds


Author: Silke Lekaus
Journal: Trans. Amer. Math. Soc. 357 (2005), 4647-4659
MSC (2000): Primary 14F05, 14C30, 32Q20
DOI: https://doi.org/10.1090/S0002-9947-04-03652-9
Published electronically: December 28, 2004
MathSciNet review: 2156725
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize those unipotent representations of the fundamental group $\pi_1(X,x)$ of a compact Kähler manifold $X$, which correspond to a Higgs bundle whose underlying Higgs field is equal to zero.

The characterization is parallel to the one that R. Hain gave of those unipotent representations of $\pi_1(X,x)$ that can be realized as the monodromy of a flat connection on the holomorphically trivial vector bundle.

We see that Hain's result and ours follow from a careful study of Simpson's correspondence between Higgs bundles and local systems.


References [Enhancements On Off] (What's this?)

  • 1. W. Goldman, J. Millson, The deformation theory of representations of fundamental groups of compact Kähler manifolds, Inst. Hautes Études Sci. Publ. Math., 67 (1988), 43-96. MR 90b:32041
  • 2. R. Hain, On a generalizaton of Hilbert's 21st problem, Ann. Sci. École Norm. Sup. (4), 19 (1986), 609-627. MR 89a:14013
  • 3. R. Hain, The geometry of the mixed Hodge structure on the fundamental group, Proc. Symp. Pure Math., 46 (1987), 247-282. MR 89g:14010
  • 4. R. Hain, The de Rham homotopy theory of complex algebraic varieties I, K-Theory, 1 (1987), 271-324. MR 88h:14029
  • 5. J. Morgan, The algebraic topology of smooth algebraic varieties, Inst. Hautes Études Sci. Publ. Math., 48 (1978), 137-204. MR 80e:55020
  • 6. J.-P. Serre, Lie algebras and Lie groups, Lect. Notes in Math., 1500 (1992), Springer. MR 93h:17001
  • 7. C.T. Simpson, Higgs bundles and local systems, Inst. Hautes Études Sci. Publ. Math., 75 (1992), 5-95. MR 94d:32027

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14F05, 14C30, 32Q20

Retrieve articles in all journals with MSC (2000): 14F05, 14C30, 32Q20


Additional Information

Silke Lekaus
Affiliation: Fachbereich 6 - Mathematik, Universität Essen, 45117 Essen, Germany
Email: silke.lekaus@uni-essen.de

DOI: https://doi.org/10.1090/S0002-9947-04-03652-9
Received by editor(s): October 31, 2003
Received by editor(s) in revised form: January 24, 2004
Published electronically: December 28, 2004
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society